Alert archive / Florida / Flash Flood Warnings in 1999

Flash Flood Warning 17, NWS Mobile, AL

May 7, 1999Okaloosa County, Florida

NWS Mobile, AL issued this flash flood warning at May 7, 1999, 3:14 AM CDT for Okaloosa County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 1999, 3:14 AM CDT (08:14 UTC)
Expired
May 7, 1999, 5:30 AM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 070816
FFWMOB
FLC091-071030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
314 AM CDT FRI MAY 7 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 530 AM CDT

* AT 310 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN OKALOOSA
  COUNTY...MOVING SLOWLY NORTHEAST.

* THIS WILL CONTINUE TO CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND
  POOR DRAINAGE AREAS IN THE NORTHERN PART OF THE COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. DO NOT DRIVE ACROSS FLOODED ROADWAYS!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:55 AM CDT, 19 minutes earlier.

Area forecast discussion, May 7, 2:55 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 AM CDT FRI MAY 7 1999

PERSISTANT CELLS CONTINUE TO TRAIN ACROSS ERN PORTIONS OF SW AL AND
THE FL PNHDL (MAINLY OKALOOSA FL AND COVINGTON AL) WHERE MODERATE
INSTABILITIES AND MOISTURE FLUX CONVERGENCE IS BEING SPARKED BY SHORT
WAVE ENERGY CURRENTLY TRACKING ACROSS THE LOWER TN VALLEY.  TSTM
ACTIVITY IS JUST OUT AHEAD OF A NEARLY STATIONARY COLD FRONT THAT HAS
PUSHED TO NEAR MOB AND IS NOT PROGD TO GO MUCH FURTHER EAST...MAYBE
TO NEAR DESTIN BY THIS EVENING.  EXPECT CURRENT TSTM ACTIVITY TO
SLOWLY SLIP EWD THROUGH THE MRNG HOURS AND WEAKEN AS THE SHORT WAVE
PULLS OFF TO THE NE...ENDING THE MAINLY FLASH FLOOD THREAT ACROSS
THESE COUNTIES BY MID-LATE MRNG.  WILL KEEP LOW CHC POPS IN THRU THIS
AFTN THO AS COLD FRONT SLOWLY SLIPS EWD INTO A MOIST AND UNSTABLE
AIRMASS JUST OUT AHEAD.  MODELS SHOW DRIER AIR FILTERING IN OVER MUCH
OF THE FA BY THIS EVENING AND THIS SEEMS REASONABLE SO WILL LOWER
POPS TO SLIGHT CHC CAT FOR TONIGHT AND SAT. WILL SEE AMPLE SUNSHINE
BY SAT AFTN AS WEAK UPPER RIDGE BUILDS IN FROM THE WEST AND HIGH PRES
AT THE SURFACE BUILDS IN FROM FL.  THIS WILL WARM DAYTIME TMPS BACK
UP INTO THE MID-UPR 80S OVER THE WEEKEND WITH SLIGHTLY COOLER LOWS
EXPECTED TONIGHT THEN WARMING BACK UP BY SAT NIGHT INTO THE 60S AS
ONSHORE FLOW BECOMES BETTER ESTABLISHED ONCE AGAIN.  NGM GUIDANCE
NUMBERS LOOK CLOSE SO WONT STRAY FAR.

OVER THE COASTAL WATERS...WILL DROP COASTAL FLOOD WARNING THIS
MORNING AS WINDS AND SEAS WILL CONTINUE TO SUBSIDE TODAY AND SHOULD
NOT BE A FACTOR BY ASTRONOMICAL HIGH TIDE LATE THIS AFTN.

MOB 85/60/88/64 3121  PNS 82/64/85/66 4221
DTS 82/64/84/66 4221  GZH 85/59/88/62 3121 39

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:21 PM CDTSevere Thunderstorm WarningMOBOkaloosa69 min
May 7, 12:04 AM CDTFlash Flood WarningMOBOkaloosa2 hr
May 7, 12:30 AM CDTSevere Thunderstorm WarningMOBOkaloosa75 min
May 7, 1:50 AM CDTSevere Thunderstorm WarningMOBOkaloosa70 min
May 7, 2:14 AM CDTFlash Flood WarningMOBOkaloosa61 min
May 7, 3:02 AM CDTSevere Thunderstorm WarningMOBOkaloosa88 min

Nearby

Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.